MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-120/I20-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 03/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
Patient was initially implanted with an afx bifurcated and vela infrarenal device in 2015.Recently it was discovered that the patient had a indeterminate endoleak and sac growth.Patient is reported to be doing fine, the physician plans to explant the device, procedure date has not been scheduled.There has been no additional patient sequelae reported at this time.
 
Event or Problem Description
Subsequent to the previously submitted reports, additional information was received reporting that the afx device was explanted on approximately (b)(6) 2018.The patient was released from the hospital.No additional information is available.
 
Additional Manufacturer Narrative
Based on the clinical assessment performed the open repair and explant of the device is unconfirmed.An evaluation of the reported event could not be completed due to lack of receipt of relevant medical records and/or imaging.As such, event determination, off-label conditions, related patient harms and patient disposition could not be independently assessed.
 
Additional Manufacturer Narrative
Based on the information received, clinical evaluation confirmed the reported endoleak type iiib of main body stent and sac growth.Clinical evaluation was unable to determine that the patient in favorable condition and the pending open repair as reported.The most likely cause of the compromised stent graft integrity could not be determined due to lack of relevant medical imaging.Procedure related harms could not be determined due to a lack of relevant medical records surrounding the repair procedure.The patient is reported as being in favorable condition, pending an open repair.The devices remain implanted in the patient and will not be returned; therefore, device evaluation will not be completed.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7386752
Report Number2031527-2018-00206
Device Sequence Number1393749
Product Code MIH
UDI-Device Identifier00818009011992
UDI-Public(01)00818009011992(17)171021
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/21/2017
Device Model NumberBA28-120/I20-40
Device Lot Number1283292022
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer05/04/2018
06/01/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date05/25/2018
11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA INFRARENAL-LOT: 1249730-011
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR